Alert archive / North Carolina / Flash Flood Warnings in 2013
Flash Flood Warning 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at May 6, 2013, 2:55 AM EDT for Watauga County, North Carolina. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2013, 2:55 AM EDT (06:55 UTC)
- Expired
- May 6, 2013, 8:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Watauga County, NC
The radar
The Knoxville radar (KMRX), 146 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:00 AM EDT | FLOOD | 2 Ese Sugar Grove, NC | PORTIONS OF CHARLIE THOMPSON ROAD ARE CLOSED DUE TO FLOODING. |
| May 6, 5:00 AM EDT | FLOOD | 4 Ne Beech Mountain, NC | PORTIONS OF WATAUGA RIVER ROAD REMAIN CLOSED THIS MORNING DUE TO FLOODING OF THE WATUAGA RIVER. RIVER LEVELS CONTINUE TO RISE. |
| May 6, 5:00 AM EDT | HEAVY RAIN 5.37 | 5 W Blowing Rock, NC | TOTAL RAINFALL AMOUNT SINCE 700 AM SUNDAY MORNING. |
| May 6, 6:00 AM EDT | FLASH FLOOD | 1 Se Blowing Rock, NC | A ROCK SLIDE HAS OCCURRED ON HIGHWAY 321 NEAR THE GREEN PARK INN. |
| May 6, 6:00 AM EDT | HEAVY RAIN 5.81 | 1 Se Beech Mountain, NC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 185 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 6.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303
WGUS51 KRNK 060655
FFWRNK
NCC189-061245-
/O.NEW.KRNK.FF.W.0007.130506T0655Z-130506T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
255 AM EDT MON MAY 6 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA...
* UNTIL 845 AM EDT
* AT 250 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. AROUND THREE INCHES OF RAIN HAVE ALREADY FALLEN SINCE
THE ONSET OF THE RAIN ON SUNDAY. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BOONE...
BLOWING ROCK...
SUGAR GROVE...
BEECH MOUNTAIN...
AND LOVILL.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN WILL INCREASE THE RISK OF LANDSLIDES. IF YOU ARE NEAR
STEEP SLOPES OR A MOUNTAINSIDE STREAM OR RIVER...SEEK REFUGE ON
HIGHER GROUND AWAY FROM THE STREAM IMMEDIATELY. POTENTIAL FLASH
FLOOD AND LANDSLIDE HAZARDS INCLUDE WASHED-OUT ROADS OR BRIDGES...
FALLING ROCKS...MUD...TREES...AND OTHER LARGE DEBRIS. REMAIN ALERT!
&&
LAT...LON 3628 8189 3636 8179 3635 8179 3634 8173
3631 8170 3614 8151 3612 8155 3612 8168
3611 8181 3616 8182 3619 8185 3619 8188
3622 8191
$$
DS3 follow-up statements
966
WGUS71 KRNK 060908
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 AM EDT MON MAY 6 2013
NCC189-061245-
/O.CON.KRNK.FF.W.0007.000000T0000Z-130506T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
508 AM EDT MON MAY 6 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR
WATAUGA COUNTY...
AT 506 AM EDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN
ACROSS THE WARNED AREA. OVER THREE INCHES OF RAIN HAVE ALREADY
FALLEN SINCE THE ONSET OF RAIN SUNDAY.
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE MUD SLIDES NEAR
STEEP TERRAIN. THE MUD SLIDE CAN CONSIST OF ROCK...MUD...VEGETATION
AND OTHER LOOSE MATERIALS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING OR MUDSLIDES INCLUDE...
BOONE...
BLOWING ROCK...
SUGAR GROVE...
BEECH MOUNTAIN...
AND LOVILL.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN WILL INCREASE THE RISK OF LANDSLIDES. IF YOU ARE NEAR
STEEP SLOPES OR A MOUNTAINSIDE STREAM OR RIVER...SEEK REFUGE ON
HIGHER GROUND AWAY FROM THE STREAM IMMEDIATELY. POTENTIAL FLASH
FLOOD AND LANDSLIDE HAZARDS INCLUDE WASHED-OUT ROADS OR BRIDGES...
FALLING ROCKS...MUD...TREES...AND OTHER LARGE DEBRIS. REMAIN ALERT!
&&
LAT...LON 3628 8189 3636 8179 3635 8179 3634 8173
3631 8170 3614 8151 3612 8155 3612 8168
3611 8181 3616 8182 3619 8185 3619 8188
3622 8191
$$
DS806
WGUS71 KRNK 061132
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
732 AM EDT MON MAY 6 2013
NCC189-061245-
/O.CON.KRNK.FF.W.0007.000000T0000Z-130506T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
732 AM EDT MON MAY 6 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM EDT FOR
WATAUGA COUNTY...
AT 724 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. FOUR TO LOCALLY MORE THAN 6 INCHES OF RAIN HAVE ALREADY
FALLEN ACROSS THE WARNED AREA SINCE SUNDAY MORNING.
EXCESSIVE RAINFALL OVER THE WARNING AREA WILL CAUSE LANDSLIDES NEAR
STEEP TERRAIN. THE LANDSLIDE CAN CONSIST OF ROCK... MUD...VEGETATION
AND OTHER LOOSE MATERIALS. LANDSLIDES HAVE ALREADY BEEN REPORTED
ACROSS PORTIONS OF THE COUNTY...BLOCKING SOME ROADYWAYS.
ADDITIONAL RAINFALL AMOUNTS OF ANOTHER INCH ARE POSSIBLE IN THE
WARNED AREA THROUGH 10 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE HEAVY RAIN WILL INCREASE THE RISK OF LANDSLIDES. IF YOU ARE NEAR
STEEP SLOPES OR A MOUNTAINSIDE STREAM OR RIVER...SEEK REFUGE ON
HIGHER GROUND AWAY FROM THE STREAM IMMEDIATELY. POTENTIAL FLASH
FLOOD AND LANDSLIDE HAZARDS INCLUDE WASHED-OUT ROADS OR BRIDGES...
FALLING ROCKS...MUD...TREES...AND OTHER LARGE DEBRIS. REMAIN ALERT!
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING LANDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3628 8189 3636 8179 3635 8179 3634 8173
3631 8170 3614 8151 3612 8155 3612 8168
3611 8181 3616 8182 3619 8185 3619 8188
3622 8191
$$
16396
WGUS71 KRNK 061216
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 AM EDT MON MAY 6 2013
NCC189-061223-
/O.CAN.KRNK.FF.W.0007.000000T0000Z-130506T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
816 AM EDT MON MAY 6 2013
...THE FLASH FLOOD WARNING FOR
WATAUGA COUNTY IS CANCELLED...
THE HEAVIEST RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER
EXPECTED TO POSE A THREAT. HOWEVER A FLOOD WARNING REMAINS IN EFFECT
FOR LONGER TERM FLOODING AS MODERATE RAINS CONTINUE ACROSS THE
COUNTY.
LAT...LON 3628 8189 3636 8179 3635 8179 3634 8173
3631 8170 3614 8151 3612 8155 3612 8168
3611 8181 3616 8182 3619 8185 3619 8188
3622 8191
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 6, 1:51 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 6, 1:51 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
151 AM EDT MON MAY 6 2013
.SYNOPSIS...
UPPER LOW IN THE NORTHERN SECTIONS OF ALABAMA/GEORGIA EARLY THIS
MORNING WILL SLOWLY SHIFT EAST INTO NORTH CAROLINA BY TUESDAY BEFORE
SHIFTING TOWARD THE ATLANTIC COAST ON TUESDAY NIGHT. THE PASSAGE
OF THIS SYSTEM WILL RESULT IN AN EXTENDED PERIOD OF MODERATE TO
OCCASIONALLY HEAVY RAIN...ALONG WITH A CONTINUATION OF COOL
TEMPERATURES ACROSS THE REGION.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 120 AM EDT MONDAY...
KEPT FORECAST GENERALLY THE SAME ALTHOUGH REDUCED POPS FURTHER
NORTH AND OUTSIDE THE UPSLOPE AREAS ACROSS SE WV. NOT OUT OF THE
QUESTION THAT THE NC MTNS/SW VA BLUE RIDGE GET ANOTHER 0.50 TO 1
INCH OF RAIN BETWEEN NOW AND 900 AM MONDAY.
PREVIOUS FORECAST DISCUSSION...
RAINFALL HAD SPREAD NORTH AND HAD NEARLY REACHED THE NORTHEAST
COUNTIES OF THE FORECAST AREA. RAINFALL RATES OF 0.2 TO 0.3
INCHES PER HOUR WERE COMMON WITH HEAVIER RAIN PRODUCING CLOSER TO
0.5 INCHES PER HOUR. SO FAR THE HEAVIEST RAINFALL AMOUNTS SINCE
MIDNIGHT HAVE BEEN IN NORTHWEST NORTH CAROLINA. THIS HAS CAUSED
FLOODING OF SEVERAL SMALL STREAMS IN WATAUGA COUNTY.
THE UPPER LOW WAS OVER NORTHEAST ALABAMA WITH THE ASSOCIATED
SURFACE LOW OVER NORTHERN GEORGIA. VERY SLOW MOVEMENT OF THESE
FEATURES IS EXPECTED OVERNIGHT. HAVE ADJUSTED PROBABILITY OF RAIN
TO REFLECT CURRENT RADAR TRENDS. EVENING SOUNDINGS SHOWED A LAYER
OF STRONG SOUTHEAST WINDS AND DEEP MOISTURE. LITTLE CHANGE NEEDED
TO MINIMUM TEMPERATURES.
HIGH PRESSURE WHICH HAS BEEN WEDGED AGAINST THE EASTERN FACE OF
THE APPALACHIANS FOR THE LAST WEEK WILL MAINTAIN AN EAST ONSHORE
WINDFLOW...WHICH WILL BE GUSTY AT TIMES AS THE PRESSURE GRADIENT
ACROSS OUR REGION TIGHTENS. WIND SPEED AND DIRECTION IS NOT IDEAL
TO REACH ADVISORY LEVEL GUSTS IN THIS AREA...BUT GUSTS WILL STILL
BE STRONG ENOUGH...WHEN CONSIDERING WET SOIL CONDITIONS...TO TAKE
DOWN SOME TREES.
WITH RAINFALL WIDESPREAD FROM LATE TONIGHT THROUGH MONDAY
EVENING...DO NOT SEE THE POTENTIAL FOR MUCH CHANGE BETWEEN
OVERNIGHT LOWS AND HIGHS FOR TOMORROW. UNDERCUT FORECAST GUIDANCE
BY SEVERAL DEGREES FOR MONDAY HIGHS BASED ON TEMPERATURE TRENDS OF
TODAY...AND BECAUSE OF THE WIDESPREAD RAIN FOR TOMORROW.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 400 PM EDT SUNDAY...
MODELS CONTINUE TO SHOW REASONABLY GOOD CONTINUITY AND RUN TO RUN
CONSISTENCY WITH HANDLING OF SLOW EWD MOVING UPR LOW WHICH IS
FORECAST TO MOVE FROM THE SOUTHERN APPALACHIANS MONDAY TO THE MID
ATLANTIC COAST BY WEDNESDAY. AT THIS SNAILS SORT OF PACE...LOOK FOR
A S STEADY MDT TO OCCASIONALLY HEAVY AREA OF RAIN TO TRACK JUST
AHEAD OF THE ADVANCING UPR LOW. THIS WILL LIKELY IMPACT THE ENTIRE
CWA DURING THE CYCLONES JOURNEY TO THE MID ATLANTIC COAST...WITH AN
AREA OF ENHANCED RAINFALL ALONG THE EASTERN SLOPES OF THE BLUE RIDGE
WHERE UPSLOPE FLOW WILL ADD TO THE RAIN EFFICIENCY. THE FAVORABLE
FLOW PATTERN SUPPORTS HEAVY PCPN AMOUNTS...WITH MODELS SUGGESTING 2
TO AS MUCH AS 5 INCHES ALONG THE BLUE RIDGE PARKWAY. WHILE THIS
WILL BE MORE OF LONG DURATION TYPE RAINFALL EVENT...RUNOFF ISSUES
WITH THIS SORT OF RAINFALL ARE STILL LIKELY...IMPACTING POOR
DRAINAGE AREAS...LOW WATER CROSSINGS...AND SMALL STREAMS. AT SOME
POINT...RIVERS...ESPECIALLY THOSE NEAR THE BLUE RIDGE...MAY
EXPERIENCE HIGH WATER ISSUES.
AS WE PROGRESS INTO WEDNESDAY...THE CENTER OF THE UPPER LOW IS
PROGGED TO PROGRESS FAR ENOUGH EAST THAT UPSLOPE FLOW WILL CEASE. AT
THAT POINT WE WILL STILL BE SUBJECT TO WRAP AROUND MOISTURE WITHIN
THE DEFORMATION ZONE. RAIN SHOULD TAPER TO SCATTERED SHOWERS BY
THURSDAY ONCE THE SYSTEM PASSES OFF THE COAST.
ABUNDANT CLOUD COVER AND PRECIP WILL KEEP TEMPERATURES COOLER THAN
NORMAL THROUGH MID WEEK...TEMPERATURES REMAINING WITHIN ABOUT A 10
DEGREE SPREAD BETWEEN THE HIGHS AND THE LOWS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 400 PM EDT SUNDAY...
THE CLOSED UPPER LOW FINALLY EXITS THE PICTURE FOR THE END OF THE
WEEK. BEHIND THIS SYSTEM THICKNESSES INCREASE YIELDING WARMER
TEMPERATURES GOING INTO NEXT WEEKEND. THE MODELS DO HINT AT A
FAIRLY STRONG UPPER LEVEL TROUGH TO MOVE THROUGH THE NORTHERN PLAINS
AND UPPER MID WEST BY THE WEEKEND. THIS SHOULD SEND A COLD FRONT
OUR WAY OVER THE WEEKEND. WARMER TEMPERATURES AND MOIST SOUTHWEST
FLOW AHEAD OF THIS SYSTEM SUGGESTS THERE WILL BE A THREAT FOR
SHOWERS...AND THUNDERSTORMS...SOMETHING MORE TYPICAL OF SPRING
WEATHER AS OPPOSED TO THE COOL BLOCKY FLOW OF THE LAST 7 DAYS.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AS OF 140 AM EDT MONDAY...
KEEPING CIGS DOWN TO MVFR OR IFR THROUGH THE PERIOD. RAINFALL
WORKS NORTH AND ENCOMPASSES ALL TAF SITES BY 12Z MONDAY. RAIN WILL
BE MODERATE TO HEAVY AT TIMES WHERE VSBYS COULD DROP TO IFR...BUT
OVERALL MOST VSBYS SHOULD STAY IN THE 4-6SM RANGE. WHEN INTENSITY
OF RAIN PICKS UP SOME CIGS COULD ACTUALLY RISE TO MVFR BUT THEN
DROP BACK TO SUB 1KFT WHEN IT LIGHTENS UP...SO OVERALL KEEPING IT
PESSIMISTIC AND USING THE LOCAL WRF DEPICITION OF HEAVIER BANDS TO
WORK IN MVFR.
WINDS WILL BE GUSTY OUT OF THE EAST THRU AT LEAST THE
MORNING...THEN SUBSIDE AT TIMES AROUND 10 KNOTS. COULD SEE GUSTS
TO 30 KNOTS AT BLF/BCB EARLY BEFORE TAPERING OFF.
THE STORM SYSTEM WILL BE KEEPING US IN THE RAIN/SUB VFR WX THROUGH
TUESDAY WITH IT FINALLY TRACKING EAST BY WED. WEDNESDAY SHOWERY ON
THE BACKSIDE OF THE CIGS MAY RISE TO VFR EAST OF THE MTNS BUT
HAVE A FEELING ROA/BCB AND WEST CONTINUE SOMEWHERE IN THE MVFR
RANGE.
TAF LOCATIONS SHOULD RETURN TO VFR ON THURSDAY AS THE LOW BEGINS
TO PULL AWAY FROM THE MID ATLANTIC REGION. THE IMPROVEMENT WILL BE
SHORT LIVED AS ANOTHER DISTURBANCE WILL WILL BRING A CHANCE OF
IFR/MVFR CEILINGS AND VSBYS THIS WEEKEND.
&&
.HYDROLOGY...
AS OF 955 PM EDT SUNDAY...
A FLOOD WATCH CONTINUES FOR THE BLUE RIDGE FROM BOTETOURT COUNTY
SOUTH...AND AS FAR WEST AS THE MOUNTAIN EMPIRE AND NORTHWEST
NORTH CAROLINA. OROGRAPHIC LIFT ALONG THE BLUE RIDGE IN NORTHERN
NORTH CAROLINA HAS RESULTED IN VERY EFFICIENT RAINFALL
RATES...WITH 0.25 TO 0.4 INCHES FALLING PER HOUR.
THE MAIN FLOODING THREAT WILL OCCUR IN THE FORM OF AREAL FLOODING
RATHER THAN FLASH FLOODING...WHERE FLOODING WILL OCCUR MAINLY IN
RIVERS AND STREAMS OVER A LONGER TIME FRAME. ULTIMATELY...WILL BE
LOOKING FOR A STORM TOTAL OF 4 TO LOCALLY 6 INCHES ALONG THE BLUE
RIDGE SOUTH OF ROANOKE...WITH AROUND 2 TO 4 INCHES FALLING WITHIN
THE REMAINDER OF THE WATCH AREA.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLOOD WATCH THROUGH LATE TONIGHT FOR VAZ007-009>018-022-023-
032>034.
NC...FLOOD WATCH THROUGH THIS EVENING FOR NCZ001>003-018-019.
WV...NONE.
&&
SYNOPSIS...NF/WP
NEAR TERM...AMS/NF/WP
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/WP
HYDROLOGY...NFHazardous weather outlook, May 5, 3:41 PM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 341 PM EDT SUN MAY 5 2013 NCZ001>003-018-019-061945- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES- 341 PM EDT SUN MAY 5 2013 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. IN ADDITION...WIND GUSTS LATE THIS EVENING MAY EXCEED 45 MPH AT THE HIGHER RIDGES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE TO POTENTIALLY HEAVY RAINS WILL CONTINUE ON MONDAY AND MONDAY NIGHT...AND MAY CAUSE AREA CREEKS AND STREAMS TO FLOOD THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ011>018-022-023-032>034-061945- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE- BOTETOURT-PATRICK-FRANKLIN-BEDFORD- 341 PM EDT SUN MAY 5 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE TO POTENTIALLY HEAVY RAINS WILL OCCUR ON MONDAY AND MONDAY NIGHT...AND MAY CAUSE AREA CREEKS AND STREAMS TO FLOOD THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ019-020-024-035-043>047-058-059-061945- STOKES-ROCKINGHAM-CASWELL-YADKIN-ALLEGHANY VA-BATH-ROCKBRIDGE- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 341 PM EDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO POTENTIALLY HEAVY RAINS ON MONDAY AND MONDAY NIGHT COULD BRING SOME CREEKS AND STREAMS UP THROUGH EARLY WEDNESDAY. WE WILL CONTINUE TO MONITOR THE THREAT FOR HEAVY RAIN...AND MAY ISSUE A FLOOD WATCH IF THE FORECASTS STAY ON TRACK WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-010-061945- TAZEWELL-SMYTH-BLAND- 341 PM EDT SUN MAY 5 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. SOUTHEAST WINDS WILL GUST AT TIMES TO OVER 35 MPH THIS EVENING AND INCREASE TO 40 MPH TONIGHT. SOME GUSTS OVER 45 MPH ARE POSSIBLE ACROSS THE HIGHER RIDGES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. MODERATE TO POTENTIALLY HEAVY RAINS WILL FALL ON MONDAY AND MONDAY NIGHT...AND MAY CAUSE AREA CREEKS AND STREAMS TO FLOOD THROUGH EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ043>045-061945- SUMMERS-MONROE-GREENBRIER- 341 PM EDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PROLONGED PERIOD OF RAIN...HEAVY AT TIMES MAY CAUSE SOME ISOLATED FLOODING ALONG SMALLER CREEKS AND STREAMS. THIS WILL BE MAINLY OF CONCERN MONDAY AND MONDAY NIGHT INTO PORTIONS OF TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ042-061945- MERCER- 341 PM EDT SUN MAY 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOUTHEAST WINDS WILL GUST AT TIMES TO OVER 35 MPH THIS EVENING AND INCREASE TO 40 MPH TONIGHT. SOME GUSTS OVER 45 MPH ARE POSSIBLE ACROSS THE HIGHER RIDGES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A PROLONGED PERIOD OF RAIN...HEAVY AT TIMES MAY CAUSE SOME ISOLATED FLOODING ALONG SMALLER CREEKS AND STREAMS. THIS WILL BE MAINLY OF CONCERN MONDAY AND MONDAY NIGHT INTO PORTIONS OF TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 5, 9:20 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
920 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN VALLE CRUCIS 36.22N 81.78W
05/05/2013 M3.06 INCH WATAUGA NC PUBLIC
SINCE MIDNIGHT. VIA TWITTER
&&
EVENT NUMBER RNK1301339
MBSLocal storm report, May 5, 9:49 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HEAVY RAIN LANSING 36.50N 81.51W
05/05/2013 M2.33 INCH ASHE NC PUBLIC
VIA FACEBOOK
&&
EVENT NUMBER RNK1301340
MBSLocal storm report, May 5, 10:07 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLOOD 1 SE BEECH MOUNTAIN 36.19N 81.87W
05/05/2013 WATAUGA NC PUBLIC
PORTION OF BEECH MOUNTAIN PARKWAY FLOODED. VIA FACEBOOK
0730 PM FLOOD 1 SE VALLE CRUCIS 36.21N 81.77W
05/05/2013 WATAUGA NC PUBLIC
BRIDGE ON DEWITT BARNETT ROAD FLOODED. VIA FACEBOOK
0815 PM FLOOD VALLE CRUCIS 36.21N 81.79W
05/05/2013 WATAUGA NC PUBLIC
MINOR FLOODING OF STORE. VIA FACEBOOK
0930 PM FLOOD 2 NW ROMINGER 36.25N 81.85W
05/05/2013 WATAUGA NC PUBLIC
BRIDGE ON LAUREL CREEK ROAD FLOODED. VIA FACEBOOK
&&
EVENT NUMBER RNK1301341 RNK1301342 RNK1301343 RNK1301344
MBSLocal storm report, May 5, 10:44 PM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1044 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HEAVY RAIN 3 SSE LOVILL 36.19N 81.72W
05/05/2013 M3.17 INCH WATAUGA NC PUBLIC
SINCE MIDNIGHT VIA FACEBOOK
&&
EVENT NUMBER RNK1301345
AMSLocal storm report, May 5, 11:24 PM EDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1124 PM EDT SUN MAY 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD 2 SSW RUTHERWOOD 36.20N 81.62W
05/05/2013 WATAUGA NC 911 CALL CENTER
BAMBOO ROAD NEAR AIRPORT FLOODED
&&
EVENT NUMBER RNK1301346
AMSLocal storm report, May 6, 12:28 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1228 AM EDT MON MAY 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLOOD 2 W CLIFTON 36.45N 81.60W
05/06/2013 ASHE NC 911 CALL CENTER
THE NEW RIVER WAS OVERFLOWING A BRIDGE BY THE
INTERSECTION OF ED LITTLE ROAD AND NC ROUTE 88W
&&
EVENT NUMBER RNK1301347
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:30 PM EDT | Areal Flood Warning | RNK | Wilkes | 12 hr |
| May 6, 1:21 AM EDT | Areal Flood Warning | RNK | Alleghany, Ashe, Wilkes | 12 hr |
| May 6, 2:27 AM EDT | Areal Flood Warning | RNK | Watauga | 6 hr |
| May 6, 8:13 AM EDT | Areal Flood Warning | RNK | Watauga | 12 hr |
| May 6, 12:13 PM EDT | Areal Flood Warning | RNK | Ashe | 6 hr |
| May 6, 1:52 PM EDT | Special Weather Statement | RNK | Wilkes | 38 min |
| May 6, 2:55 PM EDT | Special Weather Statement | RNK | Ashe | 65 min |
| May 6, 3:15 PM EDT | Special Weather Statement | RNK | Surry, Wilkes | 60 min |
| May 6, 3:58 PM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 62 min |
| May 6, 4:59 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 61 min |
| May 6, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes, Yadkin | 57 min |
| May 6, 6:15 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Yadkin | 45 min |
| May 6, 6:32 PM EDT | Special Weather Statement | RNK | Alleghany | 43 min |
| May 6, 6:39 PM EDT | Areal Flood Warning | RNK | Ashe | 6 hr |
| May 6, 7:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 34 min |
| May 6, 7:21 PM EDT | Special Weather Statement | RNK | Surry | 39 min |
| May 6, 7:42 PM EDT | Areal Flood Advisory | RNK | Wilkes | 5 hr |
| May 6, 7:58 PM EDT | Areal Flood Warning | RNK | Watauga | 4 hr |
| May 6, 7:59 PM EDT | Special Weather Statement | RNK | Surry | 46 min |
Nearby
Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.